Alert archive / New York / Beach Hazards Statements in 2022
Beach Hazards Statement 15, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Sep 4, 2022, 4:25 AM EDT for 4 counties in New York. It took effect at Sep 4, 2022, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2022, 4:25 AM EDT (08:25 UTC)
- In effect from
- Sep 4, 2022, 8:00 AM EDT
- Expired
- Sep 4, 2022, 10:14 PM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WHUS41 KBUF 040825 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 425 AM EDT Sun Sep 4 2022 NYZ001>004-041630- /O.NEW.KBUF.BH.S.0015.220904T1200Z-220905T0000Z/ Niagara-Orleans-Monroe-Wayne- 425 AM EDT Sun Sep 4 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Reynolds
3 follow-up statements
440 WHUS41 KBUF 041608 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1208 PM EDT Sun Sep 4 2022 NYZ001>004-050000- /O.CON.KBUF.BH.S.0015.000000T0000Z-220905T0000Z/ Niagara-Orleans-Monroe-Wayne- 1208 PM EDT Sun Sep 4 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
422 WHUS41 KBUF 042314 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 714 PM EDT Sun Sep 4 2022 NYZ001-002-050015- /O.CAN.KBUF.BH.S.0015.000000T0000Z-220905T0000Z/ Niagara-Orleans- 714 PM EDT Sun Sep 4 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ003-004-050300- /O.EXT.KBUF.BH.S.0015.000000T0000Z-220905T0300Z/ Monroe-Wayne- 714 PM EDT Sun Sep 4 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe and Wayne counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
954 WHUS41 KBUF 050214 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1014 PM EDT Sun Sep 4 2022 NYZ003-004-050315- /O.CAN.KBUF.BH.S.0015.000000T0000Z-220905T0300Z/ Monroe-Wayne- 1014 PM EDT Sun Sep 4 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:02 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 4, 3:02 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
302 AM EDT Sun Sep 4 2022
.SYNOPSIS...
A cold front sagging south will bring increasing chances for showers
and thunderstorms today. The front will then stall bringing chances
for rain into Labor Day, with the great chances across the S. Tier
into the western Finger Lakes. High pressure builds south across the
region Tuesday, bringing a gradual return to fair weather through
the end of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
Soupy airmass will allow for patchy fog to develop overnight, mainly
across the western Southern Tier and the lake plains.
Otherwise...a cold front to our north will move southward into the
region by this morning. Weak forcing along this boundary will
continue to allow for the potential of a few showers or a
thunderstorm. Although...waning instability will limit coverage and
strength of this activity. Cloud cover and overall moist airmass
will support elevated temps and muggy conditions with lows holding
in the 60s to around 70F overnight.
The front will track south through Sunday. A west to east flow in
the mid-levels will keep moisture across the region even as the cold
front moves to the south. Daytime heating and dewpoints in the 60s
south of the boundary will increase instability across the western
Southern Tier into the Finger Lakes region. This area has the best
chance of showers and thunderstorms with some storms capable of
heavy rain. The front will be tracking south however the storm
motion may direct the storms more west to east and locations near
the New York and Pennsylvania line may see training storms.
Locations north of the front will maintain the chance for showers
and thunderstorms as the trough remains overhead. Reduced the
threat for showers and thunderstorms across the North Country and
Saint Lawrence Valley. High temperatures will climb into the low
70s across the North Country to the mid to upper 70s across western
NY Sunday.
The last holiday weekend of summer will close out on an unsettled
note as a wave of low pressure passes just south of the region. A
frontal zone will be stalled just south of the area across PA Sunday
night and Monday. Meanwhile a mid level closed low will continue to
spin over the mid Mississippi Valley, elongating with time and
interacting with another northern stream trough moving though the
Great Lakes. The interaction between the two will allow for numerous
convectively enhanced vorticity maxima to peel off the closed low
and move northeast through the Ohio Valley and into NY/PA. Our
region will be favorably situated in the right entrance region of a
strengthening upper level jet over Lake Ontario and northern NY
Sunday night and Monday.
The large scale forcing atop the stalled frontal zone will force a
weak wave of low pressure (or several) to develop along the frontal
zone and move ENE across Ohio and PA Sunday night through Monday
night. The differential temperature advection regime poleward of the
frontal wave will support organized ascent later Sunday night and
Monday. PWAT values will rise to around 1.75" through the period.
The Southern Tier and western Finger Lakes appear to be the most
favorably positioned with respect to low/mid level forcing and
moisture, and this is where the most widespread, long lasting
rainfall and highest QPF is expected.
Looking at the details, showers will still be scattered in nature
through the first half of Sunday night, with the best coverage
across the western Southern Tier. Late Sunday night through the
first half of Monday rain will likely become more widespread,
especially across the Southern Tier and western Finger Lakes as the
frontal wave and associated forcing moves east into PA. The northern
extent of steadier rain is still in question given some run to run
differences in models, with the rain along and north of the NY
Thruway possibly being more showery or intermittent and lighter.
Rain will then gradually taper off from northwest to southeast later
Monday afternoon through Monday night as the frontal wave and jet
support move into New England.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
While there could still be a few leftover showers around Monday
night and Tuesday...mainly across the Southern Tier...much improved
weather can be expected during this period.
The semblance of a Rex block will be found over the Great Lakes
region for much of this time frame...as a progressive ridge in the
northern branch of a split flow will cross eastern Canada...while
an elongated closed circulation over the lower half of the
Mississippi valley will remain sandwiched between a pair of ridges.
Meanwhile at the sfc...high pressure centered over eastern Canada
will slowly settle to the south across the St Lawrence valley.
At first glance this would suggest fair dry weather throughout the
period...but shortwaves ejecting out across the Ohio valley from the
aforementioned mid level circulation could pass close enough to our
forecast area to produce a few showers over the Southern Tier. This
will result in lower confidence pops for the Srn Tier and Finger
Lakes region...while sun filled skies will be nearly guaranteed for
the North Country...and in particular the Thousand Islands region.
Temperatures during this period will average within a few degrees of
normal.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
A very robust shortwave tracking south of the Aleutians today will
gradually work its way across the Canadian Rockies by Thursday
before digging across the Canadian prairies during the latter part
of the week. Why is this noteworthy? Because this feature will
eventually promote significant height rises along the East Coast.
As a result...sfc based high pressure that will already be in place
to start this period will become supported by an anomalously strong
ridge that will amplify to our east Friday and Saturday. This
scenario will lead to a stretch of fine late summer weather with
abundant sun and temperatures that will average well above normal.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Increasing low level moisture (patchy fog) ahead a cold front will
produce periodic reductions to IFR early this morning. This would
mainly be for locations along the Lake Plains (KIAG/KROC) and also
the S. Tier for KJHW. A cold front will then dropping south across
the lakes which may again promote lower CIGS and patchy fog through
mid morning. After that...most terminals will likely improve to MVFR
this afternoon. However...areas of showers or thunderstorm will once
again bring about localized restrictions into this evening.
Deep moisture streaming northward will bring about the potential for
additional showers or an isolated storm tonight. Look for a mix of
MVFR to IFR conditons at area terminals, especially at KJHW. KART
may be just far enough displaced from the frontal boundary to see
VFR overnight.
Outlook...
Monday...VFR/MVFR, showers likely with a chance of a
thunderstorm.
Tuesday...Mainly VFR. A chance of showers early.
Tuesday night through Thursday...VFR.
&&
.MARINE...
A cold front will drop south across the lakes today, bringing
increasing chances for showers and thunderstorms.
Expect northeast winds and waves pick up on Lake Ontario behind the
front, this will promote small craft headlines for its south shores.
Winds will slowly diminish tonight into Monday as high pressure
gradually ridges towards the region from Canada.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LOZ042.
Small Craft Advisory until 8 PM EDT this evening for
LOZ043-044.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...AR
MARINE...ARHazardous weather outlook, Sep 3, 5:48 AM EDT, 22 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 548 AM EDT Sat Sep 3 2022 NYZ001>008-010>014-019>021-085-041000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 548 AM EDT Sat Sep 3 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-041000- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 548 AM EDT Sat Sep 3 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-041000- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 548 AM EDT Sat Sep 3 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:32 PM EDT | Small Craft Advisory | BUF | 24 hr | |
| Sep 4, 12:16 PM EDT | Special Weather Statement | BUF | Allegany | 44 min |
| Sep 4, 6:33 PM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Sep 4, 6:49 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 4 hr |
Nearby
Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.